Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Cheyenne, WY

July 17, 2015Box Butte County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 2:18 PM MDT for Box Butte County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 2:18 PM MDT (20:18 UTC)
Expired
Jul 17, 2015, 3:15 PM MDT
In force
57 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3128 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS55 KCYS 172018
SVRCYS
NEC013-123-157-172115-
/O.NEW.KCYS.SV.W.0157.150717T2018Z-150717T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 315 PM MDT

* AT 218 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSBLUFF
  AIRPORT...OR NEAR SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MINATARE...SCOTTSBLUFF AIRPORT...LAKE MINATARE...LAKE MINATARE
  CAMPGROUND AND KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4178 10356 4185 10364 4200 10355 4200 10339
      4218 10335 4189 10310
TIME...MOT...LOC 2018Z 229DEG 18KT 4185 10355 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
606 
WWUS55 KCYS 172029
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT FRI JUL 17 2015

NEC013-123-157-172115-
/O.CON.KCYS.SV.W.0157.000000T0000Z-150717T2115Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
229 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHWESTERN BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN
SCOTTS BLUFF COUNTIES...

AT 229 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE MINATARE
CAMPGROUND...OR 10 MILES EAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE MINATARE...LAKE MINATARE CAMPGROUND AND KILPATRICK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4183 10352 4187 10356 4200 10355 4200 10339
      4218 10335 4189 10310 4181 10343
TIME...MOT...LOC 2029Z 233DEG 21KT 4189 10345 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
080 
WWUS55 KCYS 172103
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT FRI JUL 17 2015

NEC013-123-157-172115-
/O.CON.KCYS.SV.W.0157.000000T0000Z-150717T2115Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
303 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHWESTERN BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN
SCOTTS BLUFF COUNTIES...

AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANGORA...OR 20
MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LAKE MINATARE...LAKE MINATARE CAMPGROUND AND KILPATRICK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4183 10352 4187 10356 4200 10355 4200 10339
      4218 10335 4189 10310 4181 10343
TIME...MOT...LOC 2102Z 267DEG 18KT 4193 10321 

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
662 
WWUS55 KCYS 172111
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI JUL 17 2015

NEC013-123-157-172119-
/O.EXP.KCYS.SV.W.0157.000000T0000Z-150717T2115Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
311 PM MDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX BUTTE...
NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF COUNTIES WILL
EXPIRE AT 315 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR 
THE WESTERN NEBRASKA PANHANDLE...NOT INCLUDING KIMBALL AND CHEYENNE 
COUNTIES.

LAT...LON 4183 10352 4187 10356 4200 10355 4200 10339
      4218 10335 4189 10310 4181 10343
TIME...MOT...LOC 2104Z 229DEG 18KT 4193 10321 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:17 AM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 17, 11:17 AM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED AVIATION
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 AM MDT FRI JUL 17 2015

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 350 AM MDT FRI JUL 17 2015

CURRENT KCYS RADAR LOOP SHOWS SOME RAIN SHOWERS MOVING INTO THE
CARBON AND ALBANY COUNTIES EARLY THIS MORNING. THIS ACTIVITY IS IN
RESPONSE TO THE SURFACE COOL FRONT SLOWLY MOVING SOUTH ACROSS
WYOMING AT THIS HOUR. THIS FRONT WILL GRADUALLY PUSH INTO
SOUTHEAST WYOMING AND PARALLEL I80 BY THIS AFTERNOON. SHOWERS ARE
EXPECTED TO CONTINUE THIS MORNING WITH TSTORMS EVENTUALLY
DEVELOPING BY THIS AFTERNOON. THE 06Z HRRR SHOWS SOME CONVECTION
DEVELOPING FURTHER SOUTH BY THE MIDDLE OF THE AFTERNOON...WITH
SOME STRONGER CELLS BY 20Z. MODELS SHOW THIS COLD FRONT MOVING
INTO COLORADO BY THIS EVENING...WITH COOLER TEMPERATURES EXPECTED
OVER THE AREA LATE THIS EVENING. THERE IS A RISK FOR STRONG TO
SEVERE TSTORMS ACROSS THE HIGH PLAINS EAST OF THE LARAMIE RANGE AS
WELL DUE TO 0-6KM SHEAR BETWEEN 40 TO 50 KNOTS. THE BEST CHANCE
FOR SEVERE TSTORMS APPEARS TO BE EAST OF A LINE EXTENDING FROM
CASPER WYOMING TO SIDNEY NEBRASKA...HOWEVER...WILL HAVE TO MONITOR
THIS THROUGH THE DAY AS RECENT MODEL RUNS ARE SHOWING A GREATER
COVERAGE MAINLY DUE TO THE POSITION OF THE FRONT AND CONSIDERABLE
UPPER LEVEL DIFFLUENCE ASSOCIATED WITH THE UPPER LEVEL JET.
STRONG GUSTY WINDS AND HAIL APPEAR TO BE THE PRIMARY THREATS WITH
ANY TSTORMS THAT DO DEVELOP. IN CONTRAST...THERE IS SOME DRIER AIR
MOVING ACROSS SOUTHEAST WYOMING AHEAD OF THE COOL FRONT...WHICH
MAY LIMIT CONVECTION INITIALLY. THE TIMING AND LOCATIONS OF THE
COOL FRONT WILL BE KEY IN TSTORMS DEVELOPMENT THIS AFTERNOON AS
WELL AS THE POTENTIAL FOR STRONG TO SEVERE TSTORMS. PATCHY FOG AND
LOW STRATUS ARE STILL POSSIBLE EAST OF THE LARAMIE RANGE LATE
TONIGHT AND EARLY SATURDAY MORNING DUE TO SOME RAINFALL AND LIGHT
UPSLOPE WINDS.

FOR THE WEEKEND...A PERIOD OF UNSETTLED WEATHER IS POSSIBLE FOR
THIS WEEKEND AS MODELS SHOW THE FRONT STALLING ACROSS THE
MOUNTAINS. THERE MAY EVEN BE SOME STRONGER TSTORMS ON SATURDAY
NEAR THE COLORADO BORDER AS WELL. SHOULD SEE A HIGHER COVERAGE OF
SHOWERS AND TSTORMS ALONG THE I80 CORRIDOR DUE TO DYNAMIC FORCING
IN ADDITION TO BL INSTABILITY. INCREASED POP BETWEEN 40 TO 50
PERCENT ACROSS THE MOUNTAINS AND HIGH PLAINS FOR A DECENT CHANCE
OF WIDESPREAD RAINFALL. COOLER TEMPERATURES ARE EXPECTED ON
SATURDAY WITH HIGHS IN THE 70S TO LOW 80S. SIMILAR CONDITIONS ARE
EXPECTED ON SUNDAY AS A SHORTWAVE DISTURBANCE ALOFT MOVES ACROSS
THE AREA. SURFACE TEMPERATURES MAY BE COOL ENOUGH TO LIMIT DEEP
CONVECTION AND TSTORM ACTIVITY SO KEPT POP BETWEEN 25 TO 35
PERCENT ACROSS THE HIGH PLAINS. HIGH TEMPERATURES WILL BE BELOW
NORMAL FOR THIS TIME OF THE YEAR WITH READINGS IN THE 70S TO NEAR
80. CURRENT FORECAST MAY BE A LITTLE TOO WARM ON SUNDAY DUE TO
RECENT MODEL GUIDANCE SUGGESTING HIGHS MAINLY IN THE LOW TO MID
70S AND CLOUDY SKIES.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)

CONSIDERABLE MODEL DIFFERENCES STILL EXIST AMONG MEDIUM RANGE MODELS
CONCERNING THE TIMING/STRENGTH OF A MID LEVEL SHORTWAVE DISTURBANCE
PROGGED TO MOVE ACROSS THE CENTRAL ROCKIES EARLY IN THE PERIOD. THE
GFS IS THE SLOWEST...BUT HAS BEEN CONSISTENT WITH A FAIRLY VIGOROUS
PIECE OF ENERGY TRACKING ACROSS SOUTHERN WY/NORTHERN CO DURING THE
AFTN HOURS ON MON. ECMWF/GEM ARE MUCH MORE PROGRESSIVE AND TEND TO
MOVE THIS FEATURE WELL INTO NEBRASKA BY MONDAY AFTERNOON...RESULTING
IN RIDGING OVER THE CWA. TEND TO FAVOR THE MORE PROGRESSIVE THINKING
AS THE GFS SHOWS THIS WAVE TOTALLY OUT OF PHASE WITH A RATHER ACTIVE
NORTHERN STREAM. PLUS...BELIEVE THE UPSTREAM VORT MAX OVER THE PAC
NW WOULD SERVE AS A KICKER. RESTRICTED POPS TO THE MOUNTAINS THROUGH
AT LEAST MIDDAY TUESDAY. BY THEN...TROUGHING OVER THE WESTERN CONUS
SHOULD GIVE WAY TO SOUTHWEST FLOW ALOFT OVER THE ROCKIES. IT DOES
NOT APPEAR TO BE A PARTICULARLY MOIST PATTERN BY ANY MEANS...BUT WE
SHOULD SEE PERIODIC SHOTS OF MID AND HIGH LEVEL MOISTURE WITH WEAK
DISTURBANCES EMBEDDED WITHIN THE FLOW. AS SUCH...FAIRLY TYPICAL JULY
WEATHER CAN BE EXPECTED FOR TUE-THU WITH ISOLATED/WIDELY SCATTERED
AFTERNOON CONVECTION. TEMPS THROUGH THE PERIOD SHOULD BE NEAR NORMS
FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1111 AM MDT FRI JUL 17 2015

A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH
ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING.
ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND
LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR
VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC
WINDS...SMALL HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST
WINDS WILL GUST BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE
RANGE THIS AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 252 AM MDT FRI JUL 17 2015

NO FIRE WEATHER CONCERNS THROUGH THIS WEEKEND AND INTO EARLY NEXT
WEEK. IT WILL BE DRY TODAY ACROSS SOUTHERN WYOMING FROM RAWLINS TO
CHEYENNE AS GUSTY WEST TO SOUTHWEST WINDS DEVELOP. DAYTIME
RELATIVE HUMIDITIES WILL LOWER TO 15 TO 20 PERCENT THIS AFTERNOON.
HOWEVER...FUELS REMAIN NON CRITICAL DUE TO RECENT RAINFALL. IN
ADDITION...A COOL FRONT WILL PUSH SOUTHEAST ACROSS THE AREA WITH
HUMIDITIES TRENDING HIGHER FOR THIS WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...CLH
AVIATION...MAJ
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT FRI JUL 17 2015

NEZ019>021-054-055-WYZ103>106-109>119-181030-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE
AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A
FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NEZ002-003-095-096-WYZ101-102-107-108-181030-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF
EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN
HAZARDS WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 17, 1:54 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT FRI JUL 17 2015

WYZ101-172030-
CONVERSE COUNTY LOWER ELEVATIONS WY-
154 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 230 PM MDT...

AT 154 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF DOUGLAS...MOVING EAST NORTHEAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CONVERSE COUNTY.

LAT...LON 4280 10533 4294 10539 4311 10493 4283 10491
TIME...MOT...LOC 1954Z 255DEG 27KT 4289 10526

RE
Special weather statement, Jul 17, 2:10 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT FRI JUL 17 2015

NEZ096-WYZ108-172100-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
210 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 300 PM MDT...

AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TORRINGTON...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON.

LAT...LON 4197 10415 4206 10421 4243 10383 4202 10348
      4203 10397
TIME...MOT...LOC 2010Z 234DEG 27KT 4205 10412

RUBIN
Special weather statement, Jul 17, 2:16 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT FRI JUL 17 2015

NEZ003-019-021-096-172115-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
216 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN
BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 315 PM MDT...

AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SCOTTSBLUFF AIRPORT...OR NEAR SCOTTSBLUFF...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINATARE...SCOTTSBLUFF AIRPORT...LAKE MINATARE...LAKE MINATARE
CAMPGROUND AND KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4180 10357 4185 10364 4220 10339 4189 10310
TIME...MOT...LOC 2015Z 231DEG 19KT 4184 10357

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:10 PM MDTSpecial Weather StatementCYSSioux50 min
Jul 17, 2:16 PM MDTSpecial Weather StatementCYSScotts Bluff59 min
Jul 17, 2:34 PM MDTSpecial Weather StatementCYSBox Butte41 min
Jul 17, 3:06 PM MDTSpecial Weather StatementCYSBanner39 min
Jul 17, 3:08 PM MDTSpecial Weather StatementCYSSioux52 min
Jul 17, 3:17 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux58 min
Jul 17, 3:23 PM MDTSpecial Weather StatementCYSBox Butte52 min
Jul 17, 3:25 PM MDTSpecial Weather StatementCYSBox Butte50 min
Jul 17, 3:35 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Jul 17, 4:02 PM MDTSevere Thunderstorm WarningCYSSioux58 min
Jul 17, 4:25 PM MDTSpecial Weather StatementCYSDawes35 min
Jul 17, 5:05 PM MDTSpecial Weather StatementCYSDawes40 min
Jul 17, 5:56 PM MDTSpecial Weather StatementCYSSioux49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.